MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number FR995-23
Medical Device Problem Codes Gradient Increase (1270); Insufficient Device Problem Information (3190); Thickening of Material (4056); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758); Thrombosis/Thrombus (4440); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 18 years and 8 months post implant of this aortic bioprosthetic valve, the patient is being eval uated for a transcatheter valve-in-valve replacement.The reason for evaluation was not reported.It was revealed on evaluation that calcium could be seen under the left coronary cusp (lcc), in the sinotubular junction and a possible thrombus on the left atrial ap pendage (laa).No intervention or adverse patient effects were reported.
 
Event or Problem Description
Additional information was received that reported subsequently, 26 days later, the patient had a second evaluation for a transcatheter valve in valve replacement.The reason for evaluation was not reported.It was revealed on evaluation that calcium could be seen under the left coronary cusp (lcc), in the right coronary artery and possible leaflet thickening with a possible thrombus on the left atrial appendage (laa).It was also reported that the mean gradient had increased to 26mmhg.No intervention or adverse patient effects were reported.Subsequently, 1 week later, a transcatheter valve was implanted valve-in-valve.The reason for intervention was reported as aortic regurgitation and aortic stenosis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated data: a.4: patient weight b.1: adv evnt/prod prob: b.2: outcome attributed to adverse event b.3: date of event: b.5: event description e.1: initial reporter h.6: coding medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that reported the severity of aortic regurgitation as moderate.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated data: b2: outcome attributed to adverse event b.5: event description medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FREESTYLE AORTIC ROOT BIOPROSTHESIS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21150246
Report Number2025587-2025-00359
Device Sequence Number13036015
Product Code LWR
UDI-Device Identifier00681490265904
UDI-Public00681490265904
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P970031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFR995-23
Device Catalogue NumberFR995-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/15/2025
02/07/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/30/2025
03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexFemale
Patient Weight56 KG